PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How do rebound headaches commonly occur?

ANSWER

This rebound syndrome is especially common if your medication has caffeine, which is often included in many pain relievers to speed up the action of the other ingredients. Though it can be helpful, caffeine in medications, along with the other sources you get (coffee, tea, soda, or chocolate), makes you more likely to have a rebound headache.

Overuse of pain relievers also can lead to addiction, more intense pain when the medication wears off, and other serious side effects.

From: Rebound Headaches WebMD Medical Reference

Reviewed by Neil Lava on May 5, 2019
Reviewed by Neil Lava on May 5, 2019

NEXT QUESTION:

What relaxation techniques are used to treat headaches?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.